Alert archive / Vermont / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 3, NWS Burlington, VT

May 16, 2012Addison County, Chittenden County, Washington County, Vermont; Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at May 16, 2012, 3:02 PM EDT for Addison County, Chittenden County, Washington County, Vermont; Essex County, New York. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2012, 3:02 PM EDT (19:02 UTC)
Expired
May 16, 2012, 4:00 PM EDT
In force
58 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Chittenden County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 20 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 3:03 PM EDTHAIL 13 Wsw Wadhams, NYLETTER CARRIER DROVE THROUGH LARGE HAIL NEAR I-87 EXIT 31. TIME ESTIMATED BASED ON RADAR
May 16, 3:20 PM EDTTSTM WND DMGBasin Harbor, VTTREE LIMBS DOWN
May 16, 3:30 PM EDTHAIL 0.71 Wnw Vergennes, VTPUBLIC
May 16, 3:30 PM EDTHAIL 0.882 N Vergennes, VTPUBLIC
May 16, 3:50 PM EDTHAIL 0.252 Ene Vergennes, VTPUBLIC
May 16, 4:05 PM EDTHAIL 0.71 Ese Monkton, VTPUBLIC
May 16, 4:10 PM EDTHAIL 0.882 Se Monkton, VTPUBLIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:18 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS51 KBTV 161902
SVRBTV
NYC031-VTC001-007-023-162000-
/O.NEW.KBTV.SV.W.0003.120516T1902Z-120516T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT WED MAY 16 2012

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT...
  EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  NORTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 400 PM EDT.

* AT 300 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WADHAMS...
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  BUTTON BAY STATE PARK...BASIN HARBOR...WHALLONSBURG...KINGSLAND BAY
  STATE PARK...ESSEX...CHARLOTTE...MT. PHILO STATE PARK...MONKTON...
  HINESBURG...ST. GEORGE...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4453 7295 4424 7276 4409 7350 4426 7359
TIME...MOT...LOC 1901Z 245DEG 15KT 4420 7346

$$

LAHIFF
2 follow-up statements
581 
WWUS51 KBTV 161931
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
331 PM EDT WED MAY 16 2012

NYC031-VTC001-007-023-162000-
/O.CON.KBTV.SV.W.0003.000000T0000Z-120516T2000Z/
WASHINGTON VT-ESSEX NY-CHITTENDEN VT-ADDISON VT-
331 PM EDT WED MAY 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...AND NORTHWESTERN
ADDISON AND WEST CENTRAL WASHINGTON COUNTIES IN CENTRAL VERMONT...AND
SOUTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...

AT 324 PM EDT A SEVERE THUNDERSTORM WAS PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
FERRISBURG...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NORTH FERRISBURGH...MT. PHILO STATE PARK...MONKTON...EAST
  CHARLOTTE...EAST MONKTON...STARKSBORO...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4409 7350 4411 7351 4432 7344 4453 7295
      4424 7276
TIME...MOT...LOC 1931Z 262DEG 13KT 4419 7325

$$

LAHIFF
326 
WWUS51 KBTV 162000
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
400 PM EDT WED MAY 16 2012

NYC031-VTC001-007-023-162010-
/O.EXP.KBTV.SV.W.0003.000000T0000Z-120516T2000Z/
WASHINGTON VT-ESSEX NY-CHITTENDEN VT-ADDISON VT-
400 PM EDT WED MAY 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IN
NORTHERN NEW YORK...AND NORTHWESTERN ADDISON AND WEST CENTRAL
WASHINGTON COUNTIES IN CENTRAL VERMONT...AND SOUTHERN CHITTENDEN
COUNTY IN NORTHWEST VERMONT HAS EXPIRED...

THE THREAT OF DAMAGING WIND AND HAIL HAS DIMINISHED. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WIND...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

STAY AWAY FROM WINDOWS AND DOORS DURING THUNDERSTORMS. REMAIN IN SAFE
SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4409 7350 4411 7351 4432 7344 4453 7295
      4424 7276
TIME...MOT...LOC 1931Z 262DEG 13KT 4419 7325

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:12 PM EDT, 50 minutes earlier.

Area forecast discussion, May 16, 2:12 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
212 PM EDT WED MAY 16 2012

.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS THE NORTH
COUNTRY THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE
AREA AND INTERACTS WITH AN INCREASINGLY UNSTABLE AIR MASS.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT OF SEVERE
WEATHER. COOLER AND DRIER WEATHER RETURNS ON THURSDAY...WITH A
WARM TREND EXPECTED FOR THE WEEKEND ALONG WITH A CONTINUATION OF
THE DRY WEATHER.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 125 PM EDT WEDNESDAY...UPDATE TO INCLUDE SVR TSTORM WATCH
280 UNTIL 01Z ACROSS ENTIRE AREA. REST OF FCST UNCHANGED ATTM.

PRIOR DISCUSSION...
ONLY MINOR CHANGES TO CLOUDS/TEMPS/WINDS WITH THIS MORNING
UPDATE AS REST OF PRECIP FORECAST ON TRACK. SURFACE FRONT STILL
NORTH OF PETAWAWA ONTARIO...AND WILL MOVE INTO SAINT LAWRENCE
VALLEY EARLY THIS AFTERNOON. VIS SATELLITE SHOWS GENERALLY CLEAR
SKIES NEARLY ALL MORNING IN NORTHERN ADIRONDACKS...WITH LAPS
SURFACE BASED CAPES ALREADY UP TO 1000-1500 J/KG. AS WESTERN EDGE
OF CLOUD SHIELD CLEARS...MORE SUNSHINE IN CHAMPLAIN VALLEY AND
REST OF VERMONT WILL INCREASE CAPES SIMILARLY. BEST 0-6KM BULK
SHEAR ALIGNED ALONG FRONTAL BOUNDARY AND WEST OF HIGHEST
CAPE...HOWEVER STILL SUFFICIENT SHEAR OF GREATER THAN 35 KTS TO
GENERATE STRONG TO SEVERE STORMS. INITIAL CONVECTION COULD BE AS
EARLY AS 17-18Z...THEN EXPECT AN ORGANIZED LINE AHEAD OF THE
FRONT...2-5PM IN NORTHERN NEW YORK AND 4-8 PM IN VERMONT...SAME AS
PREVIOUS FORECAST THINKING.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/...
AS OF 403 AM EDT WEDNESDAY...UPPER TROUGH AND COLD FRONT WILL EXIT
THE AREA DURING THE FIRST PART OF THE NIGHT WITH ANY CONVECTION
QUICKLY COMING TO AN END. NORTHWEST FLOW ALOFT DEVELOPS OVER THE
AREA LATER TONIGHT AND INTO THURSDAY. DESPITE SUNSHINE ON
THURSDAY...TEMPERATURES WILL SLIGHTLY BELOW NORMAL ON THURSDAY.
HOWEVER...TEMPERATURES WILL REBOUND ON FRIDAY AS TEMPERATURES WILL
BE SLIGHTLY ABOVE NORMAL WITH PLENTY OF SUNSHINE EXPECTED AND A
CONTINUATION OF THE DRY WEATHER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 403 AM EDT WEDNESDAY...WARM STRETCH OF WEATHER COMING UP FOR
THE EXTENDED PORTION OF THE FORECAST. SURFACE RIDGE AND UPPER LEVEL
RIDGE WILL BE OVER THE EAST COAST FOR MOST OF THE FORECAST WITH DRY
WEATHER AND WARM TEMPS EXPECTED. 850 TEMPS WILL WARM FROM ABOUT 6C
ON FRIDAY NIGHT ALL THE WAY TO 16C ON MONDAY. MONDAY LOOKS TO BE THE
WARMEST DAY OF THE FORECAST AT THIS TIME...AND WILL BE OVER TEN DEGREES
ABOVE NORMAL. A FRONTAL SYSTEM WILL BRING THE FIRST CHANCE FOR SHOWERS
MONDAY NIGHT INTO TUESDAY...THOUGH NOT DEEP LAYER MOISTURE OR STRONG
DYNAMICS WITH THIS FEATURE. ABOVE NORMAL TEMPERATURES PERSIST THROUGH
THE WHOLE PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...AREAS OF MVFR/IFR ARE EXPECTED IN THUNDERSTORMS
THIS AFTERNOON. EXPECTING THIS ACTIVITY WILL DIMINISH AND COME TO
AN END BY 01Z THURSDAY...AS A COLD FRONT MOVES THROUGH THE REGION.
EXPECTING MAINLY CLEAR SKIES ACROSS THE REGION BY 06Z WITH MAINLY VFR
CONDITIONS EXPECTED. SOME AREAS OF PATCHY FOG MAY BE POSSIBLE
AFTER 06Z THURSDAY...ESPECIALLY IN THOSE AREAS THAT RECEIVE RAINFALL
THIS AFTERNOON. ANY FOG THAT DOES FORM WILL BURN OFF BY 12Z THURSDAY.
STEEP LOW LEVEL LAPSE RATES TO DEVELOP ACROSS THE REGION BY 14Z THURSDAY
...SO EXPECTING SURFACE WIND GUSTS AT OR ABOVE 20 KNOTS FROM 14Z THROUGH
18Z.

OUTLOOK 18Z THURSDAY THROUGH MONDAY...MAINLY VFR CONDITIONS
EXPECTED THROUGH THE PERIOD...AS A RIDGE OF HIGH PRESSURE WILL BE
OVER THE REGION.

&&

.MARINE...
AS OF 403 AM EDT WEDNESDAY...LAKE THUNDERSTORM AND LAKE WIND
ADVISORIES ARE IN EFFECT THIS AFTERNOON AND EVENING. A STRONG COLD
FRONT WILL MOVE ACROSS THE LAKE DURING THE LATE AFTERNOON AND
EVENING HOURS...WITH A LINE OF STORMS EXPECTED JUST AHEAD OF IT.
A FEW STORMS MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. WINDS WILL
GENERALLY BE SOUTH 15 TO 25 KNOTS...SHIFTING NORTHWEST AND ABATING
THIS EVENING INTO TONIGHT AS THE FRONT CLEARS EAST. WAVES 2 TO 4
FEET THIS AFTERNOON WITH A MODERATE CHOP ON THE OPEN LAKE THROUGH
LATE AFTERNOON...SLOWING ABATING TONIGHT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON
NEAR TERM...JMG/HANSON
SHORT TERM...EVENSON
LONG TERM...NEILES
AVIATION...WGH
MARINE...WFO BTV
Hazardous weather outlook, May 16, 1:47 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
147 PM EDT WED MAY 16 2012

NYZ026>031-034-035-087-VTZ001>012-016>019-171800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
147 PM EDT WED MAY 16 2012

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SEVERE WEATHER OR
STORM DAMAGE TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT

WGH

In the hours before

Special weather statement, May 16, 1:29 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
129 PM EDT WED MAY 16 2012

NYZ028-030-031-VTZ001-161830-
EASTERN CLINTON NY-GRAND ISLE VT-SOUTHERN FRANKLIN NY-
WESTERN CLINTON NY-
129 PM EDT WED MAY 16 2012

...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL FRANKLIN...
NORTHERN CLINTON AND WEST CENTRAL GRAND ISLE COUNTIES...

AT 127 PM EDT...A STRONG THUNDERSTORM WAS NEAR MERRILL...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ELLENBURG MOUNTAIN...ELLENBURG CENTER...ELLENBURG...ELLENBURG
DEPOT...IRONA...JERICHO...ALTONA...MOOERS FORKS...SCIOTA...MOOERS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4483 7331 4466 7400 4483 7410 4501 7364
      4502 7343

LOCONTO
Local storm report, May 16, 2:15 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
215 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             ST. REGIS FALLS         44.68N  74.54W
05/16/2012  M0.50 INCH       FRANKLIN           NY   TRAINED SPOTTER

&&

EVENT NUMBER BTV1200026

NF
Local storm report, May 16, 2:19 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             WEST CHAZY              44.82N  73.51W
05/16/2012  E0.75 INCH       CLINTON            NY   PUBLIC

&&

EVENT NUMBER BTV1200027

NF
Local storm report, May 16, 2:36 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
236 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             CHAZY                   44.88N  73.43W
05/16/2012  E1.00 INCH       CLINTON            NY   POST OFFICE

&&

EVENT NUMBER BTV1200028

NF
Special weather statement, May 16, 2:41 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
241 PM EDT WED MAY 16 2012

NYZ028-034-035-VTZ001-002-005-006-009-016-161945-
EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE
VT-LAMOILLE VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN
ESSEX NY-WESTERN FRANKLIN VT-
241 PM EDT WED MAY 16 2012

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EASTERN ESSEX...
NORTHWESTERN ADDISON...SOUTH CENTRAL FRANKLIN...SOUTHEASTERN
CLINTON...SOUTHERN GRAND ISLE...WEST CENTRAL LAMOILLE AND WESTERN
CHITTENDEN COUNTIES...

AT 236 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM STAVE
ISLAND TO 8 MILES NORTH OF MINERVA...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SAND BAR STATE PARK...SCHUYLER ISLAND...UNDERWOOD...REBER...EXIT 18
I89...WEST MILTON...JUNIPER ISLAND...EXIT 17 I89...WINOOSKI...
FAIRFAX...HILL POINT...QUAKER SMITH POINT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4489 7269 4404 7347 4379 7407 4463 7334

LAHIFF
Local storm report, May 16, 2:52 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
252 PM EDT WED MAY 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             ISLE LA MOTTE           44.88N  73.34W
05/16/2012  E0.75 INCH       GRAND ISLE         VT   PUBLIC

&&

EVENT NUMBER BTV1200029

NF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:02 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle, Orleans28 min
May 16, 2:27 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle47 min
May 16, 3:41 PM EDTSpecial Weather StatementBTVChittenden, Franklin, Grand Isle, Lamoille49 min
May 16, 4:05 PM EDTSpecial Weather StatementBTVWashington55 min
May 16, 4:11 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Franklin, Lamoille, Washington64 min
May 16, 5:53 PM EDTSpecial Weather StatementBTVCaledonia, Essex67 min
May 16, 6:37 PM EDTSpecial Weather StatementBTVWindsor53 min
May 16, 1:29 PM EDTSpecial Weather StatementBTVClinton61 min
May 16, 2:41 PM EDTSpecial Weather StatementBTVEssex64 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.